I have been taking 1 mg xanax for 4 months now. I am to take it 3 times daily for my severe tweaky panic and anxiety disorders. All of a sudden my doctor switched me cold turkey to klonopin 1mg. When taking XANAX when I would have an attack I would take my XANAX & within 15 minutes my heart stopped pounding & I could breath. But with KLONOPIN it takes hours to work.
When I am having an attack it's almost impossible to wait this long. I need my doctor to understand that he shoudln't have taken me off XANAX cold turkey, i've heard it's dangereous. So WHAT SHOULD I DO OR TELL ME DOCTOR SO SEE IF HE CAN GET ME BACK ON MY MEDICATION THAT WORKED FOR ME, XANAX. THIS DISEASE IS DIBILITATING...AND RUNS MY LIFE. ANY ADVICE TO GET HIM TO SWITCH ME?????? THANKS GUYS!!!!!!!! --- BLONDIE1723
Well, actually, your doc may be on the right track. If you were taking the Xanax regularly three times a day, you would have built up a tolerance to the med, making it not work as well without occasional dosage increases.
If that was the case, the switch to Klonopin was a smart one. If he is directing you to take it 1-2 times a day, every day, the Klonopin will build up in your plasma, causing a more "steady" state of calm, versus the ups and downs you may have with a shorter acting benzo, like Xanax. If that's the case, you need to just give it a few days, and you should be feeling better.
There should be no issue with w/d if your doc has prescribed a comparable dose of the Klonopin, which, actually, the dose of Klonopin, comparably is higher, as the approx equivalency is Xanax 0.5mg = Klonopin 0.5 mg.
If you could just clarify how you were taking the Xanax (ie "as needed", or every day, three times a day), and how the Klonopin is Rx'd (ie 1mg daily, or 1mg 3 times a day as needed, etc), I can probably ease your mind a bit.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.